Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Recommended to take proton pump medicine. Having nausea and very little acid. What is prokienetic agent? Advise?

User rating for this question
Answered by

Practicing since : 2000
Answered : 1410 Questions
Bipolar, On (per day) Topiramate: 200 Cymbalta : 120 Abilify: 10 Ativan: 2 Thorazine (varies): 100-200.

ALso on pain meds for lymphangiesctasia, an intestinal defect: Fentanyl patch 75mcg q 3 days,
Norco 10/325 qid prn, hyscyamine er 0.325 q12h cramping phenergan 25mg q4prn nausea

Synthroid 0.2mg asa 325 one qd

Can I take valerian to sleep, or is there something better (not benadryl--makes me sick!)
Posted Fri, 20 Sep 2013 in Digestion and Bowels
Answered by Dr. Amit Jain 12 hours later
Brief Answer:
Prokinetic agent increase motility of stomach

Detailed Answer:
Hello! I hope you are feeling better.

Proton pump inhibitor and prokinetic agent both will help in nausea or vomiting. Also proton pump inhibitor will help in decreasing gastrointestinal secretions which will prevent further loss of nutrients from gastrointestinal tract.

Prokinetic agent improves or increase in motility of the stomach. So food will stay for lesser time in stomach so they help in improving nausea and vomiting, moreover they also strengthen the lower oesophageal sphincter

I hope I have answered your query and this will help you. If you have any further query I will be happy to answer that too. Remain in touch and get-well soon.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor